Monday, April 04, 2016

Update! (Believe me, I'm as tired of going through this as you are reading about it)

  So, I started taking the Celexa (10 mg, if anyone is interested in details, and what the doc told me is a very small dose) daily on Saturday.  The doctor had told me that it might take several weeks for it to "kick in", which is why she had given me the Zanax (.25 mg) to take if I got overwhelmed in the meantime.

On Sunday, I woke up with the old brain just a-churning, so I thought I'd take a Zanax, just to see if  it would calm me down.  It calmed me so far down, in fact, that I just wanted to sleep all day, but I had a lot of stuff to get done and managed to stay awake.  I got no type of "high" whatever; just felt kind of peaceful.  And sleepy.  And it did "turn down" my thoughts.

Went to work today, and blahblahblah drama, so an hour before the boss was scheduled to call, I took half a Zanax.  (yeah, a regular pill-popper, that's me.)  It was enough to calm me down, but not enough to knock me out, and I was able to handle a conversation with the boss (about the Project from Hell, don't even get me started) without panicking or wanting to pass out.  I was able to perform competently and without the overwhelming dread that has dogged my recent days.

So!  Waiting for the Celexa to kick in, taking the Zanax as a stop-gap (and yes, I know that both are habit-forming drugs which iare in no way, shape or form to be taken long-term or in excess), and hoping for the best.

I'll keep you posted!  And thank you for your patience as I continue on my quest for equilibrium.


8 comments:

TheQueen said...

Amusingly, I went to my obgyn today looking for hormones because I am a wicked out menopausal lady and she said I needed Celexa and counseling. We should switch places or something.

TheQueen said...

Wicked out, whacked out, whatever.

Tails from the Foster Kittens said...

glad it is helping, and hoping that the other kicks in soon

KJL said...

Celexa is not habit forming, so no worries there. Xanax can be but the dose she gave you was the smallest it comes in, and you're cutting that dose in half (pretty much a pediatric dose :-) and it's working for you. All good signs that the medicine will do its job and let you regain your life without taking it over. Glad you could have a better work day.

Kris

KJL said...

PS: I'm not tired of reading about it. It's a comfort to know you sought out help, you're taking steps to feel better, and there's some marginal improvement. Keep writing!
Kris

rockygrace said...

queen, I'm going to start telling people I'm "wicked out".

Thanks for the nice words, everybody.

James P. said...

Having been on Prozac for years (and plunging badly whenever I try life without it), I can testify that you can take the SSRI's for an indefinite period. I know that you don't plan to need them later....and that's good.

Favorite drug-related thing these days: The tacky, tacky ads for meds on TV. When they get to the warnings and side effects part, some nondescript cheery NONTHREATENING music kicks in, usually plinking tuneless piano chords, sometimes guitarish stuff but still tuneless, and it plays in a loop behind all the "projectile vomiting" and "temporary blindness" and "loss of use of limbs" being mentioned in a cooing female voice. LOVE IT!!! It's AWFUL!!!!

And, at risk of sounding like one of your bossy big sisters, the alprazolam is spelled Xanax, but pronounced Zanax, because, hey......English.

rockygrace said...

Ginny, yeah, the warnings - "Do not continue taking this medication if you grow hooves" - I hear ya.